MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP STEM; STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK

ENCORE MEDICAL L.P. LINEAR HIP STEM; STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK
Model Number 425-11-012
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as peri-prosthetic fracture.The previous surgery and the surgery detailed in this event occurred 9.4 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to peri-prosthetic fracture.There were no findings during this investigation that indicate that the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - there was a peri-prosthetic fracture in hip.Removed stem and bipolar.Converted into a total hip.

Brand Name
LINEAR HIP STEM
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8961986
Report Number1644408-2019-00824
Device Sequence Number3147503
Product Code LPH
UDI-Device Identifier00888912078153
UDI-Public(01)00888912078153
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number425-11-012
Device Catalogue Number425-11-012
Device Lot Number53993201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR